Hail, Chambers
- When
- May 7, 8:45 PM CST to 8:55 PM CST
- Where
- Chambers County, Five Pts
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.017, -85.333
Several trees were blown down from Five Points to near Valley. Penny size hail was also reported with this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Several trees were blown down from Five Points to near Valley. Penny size hail was also reported with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 7, 7:55 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 855 PM CDT WED MAY 07 2003 UPDATED ZONES BASED ON THE CURRENT RADAR. LOWERED POPS IN SOME LOCATIONS AND CLEARED SOME COUNTIES FROM TORNADO WATCH 291. .BHM...TORNADO WATCH FOR COUNTIES 38...45...47...48 UNTIL 06Z.
ALZ011>015-017>050-072045- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 151 PM CDT WED MAY 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SEVERE WEATHER SHOULD LAST INTO THE EVENING HOURS WITH LONG LIVED TORNADIC SUPERCELLS MARCHING ACROSS CENTRAL ALABAMA. DAMAGING WINDS AND LARGE HAIL ARE ALSO THREATS...ALONG WITH POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD IN FROM THE SOUTH OVER THE REST OF THE WEEK. THIS WILL MOVE THE AREA OF POTENTIAL SEVERE THUNDERSTORMS NORTHWARD OUT OF ALABAMA FOR THE END OF THE WEEK. ALTHOUGH THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...AT THIS TIME NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE STORMS AREA EXPECTED ON THOSE DAYS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS HAVE BEEN ACTIVATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 PM 3 S WEDOWEE AL FUNNEL CLOUD
05/07/03 RANDOLPH REPORTED BY RANDOLPH
COUNTY EMA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 PM 3 S WEDOWEE AL FUNNEL CLOUD
05/07/03 RANDOLPH REPORTED BY RANDOLPH
COUNTY EMA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM MYRTLEWOOD AL TORNADO
05/07/03 MARENGO POSSIBLE TORNADO.
REPORTED BY MARENGO
COUNTY EMA.
0642 PM WADLEY AL TORNADO
05/07/03 RANDOLPH TORNADO ON THE GROUND
EAST OF WADLEY. REPORTED
BY RANDOLPH COUNTY EMA.ALZ012>013-015-017>050-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 649 PM CDT WED MAY 07 2003 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 288... BLOUNT...CALHOUN...CHEROKEE...CLEBURNE...ETOWAH... FAYETTE...JEFFERSON...LAMAR...PICKENS...ST CLAIR... TUSCALOOSA...WALKER... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 288 WHICH IS IN EFFECT UNTIL 900 PM... AUTAUGA...BARBOUR...BIBB...BULLOCK...CHAMBERS... CHILTON...CLAY...COOSA...DALLAS...ELMORE... GREENE...HALE...LEE...LOWNDES...MACON... MARENGO...MONTGOMERY...PERRY...PIKE...RANDOLPH... RUSSELL...SHELBY...SUMTER...TALLADEGA...TALLAPOOSA...
ALZ038-045>050-080600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 830 PM CDT WED MAY 07 2003 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 291... BARBOUR...BULLOCK...PIKE... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 291 WHICH IS IN EFFECT UNTIL 100 AM... CHAMBERS...LEE...MACON...RUSSELL...
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM GOODWATER AL FUNNEL CLOUD
05/07/03 COOSA REPORTED BY COOSA COUNTY
EMA.
0655 PM HACKNEYVILLE AL FUNNEL CLOUD
05/07/03 TALLAPOOSA REPORTED BY TALLAPOOSA
COUNTY EMA.
0659 PM NEW SITE AL FUNNEL CLOUD
05/07/03 TALLAPOOSA REPORTED BY HAM RADIO
OPERATOR.
0705 PM ROANOKE AL WIND DAMAGE
05/07/03 RANDOLPH TREES AND POWERLINES
DOWN. REPORTED BY
RANDOLPH COUNTY EMA.
0729 PM MARCOOT AL FUNNEL CLOUD
05/07/03 CHAMBERS COUNTY ROAD 62. REPORTED
BY CHAMBERS COUNTY 911.
0742 PM RIVER VIEW AL 0.75 IN HAIL
05/07/03 CHAMBERS PENNY SIZE HAIL.
REPORTED BY CHAMBERS
COUNTY EMA.The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360779, 5360780.